Q. I have always had some spots on my arms brighter than the rest of my skin. What could it be?

Answered by
Dr. Payal Chauhan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 21, 2021

Hi doctor,

I have always had some spots on my arms brighter than the rest of my skin, but they were very few and almost invisible. Two months before, I bought a body cream that I thought would make the skin even, but it had the opposite effect. The spots were not present on my legs before, but now they are. And the ones on my arms are obvious and all over my arms. There are no other symptoms besides this. The only thing I have been taking is multivitamins for hair, skin, and nails. And I barely use them. There is no itching, no dryness, no pain, and no redness. Just lighter, very tiny lighter patches all over. It is weird because it did not appear on my face or hands and feet. So, I do not know what to do.

#

Hi,

Welcome to icliniq.com.

I understand your concern. But there are no attached photographs in your message. Kindly send a picture of the affected area to assess the condition and to suggest you the appropriate diagnosis and treatment.

Take care.

Hi doctor,

Thank you for the reply.

I understood and I will attach the photographs with it.

#

Hi,

Welcome back to icliniq.com.

Thanks for the photographs (attachments removed to protect the patient's identity).

There can be a few differential diagnoses I can think of, such as pityriasis versicolor, lichen sclerosus et atrophicus, or it can also be physiological (normal) in some people.

Pityriasis versicolor, a kind of superficial fungal infection, is the most common. So it is only logical that one should treat it first. It also presents as perifollicular hypopigmentation on the trunk and sometimes on the extremities.

For this, you need to take the following medications:

1. Tablet Fluconazole 400 mg stat today and repeat after one week.

2. Cream Ketoconazole twice a day for one month.

Please remember that even if it is pityriasis versicolor, lesions take more than six weeks to disappear completely.

Take care.

Hi doctor,

Thank you for the reply.

Where can I find Flucanozole? Is it a pill? How many days should I take? You said repeat after a week, does that mean I should take one a week?

#

Hi,

Welcome back to icliniq.com.

Yes, it is a pill. You need to take one tablet of 400 mg stat once and second tablet after one week. So total two times only. You can get it from online pharmacy and keep applying the cream for four to six weeks. Take care.


Was this answer helpful?

 | 


Related Questions:
Is there any alternate for Lamisil granules for scalp ringworm?

.. ringworm infection stays for a longer time. Topical ketoconazole cream is good. The oral medication prescribed is also good for the infection. There are a few alternatives. Any medicine carries some side effects along with it. We need to weigh the...   Read full

I have non-itchy discolored patches on my back. What is it?

You are suffering from pityriasis versicolor¬†(attachment removed to protect patient identity) ...   Read full

Are the medicines given to me for scabies correct?

.. fine, but Fluconazole and Ketoconazole have no role in scabies. Permethrin has to be applied two times, one week apart and every member of the family should apply it at the same time.Leave the furniture and mobile as it is, as transmission rarely ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.